Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Contents of Volume 17, Number 1
HTML articles powered by AMS MathViewer

Claude Chevalley $\left ( {1909 - 1984} \right )$
Jean Dieudonn├ę and Jacques Tits PDF
Bull. Amer. Math. Soc. 17 (1987), 1-7
Miscellaneous front pages, Bull. Amer. Math. Soc. (N.S.), Volume 17, Number 1 (1987)
PDF
Bull. Amer. Math. Soc. 17 (1987)
Miscellaneous back pages, Bull. Amer. Math. Soc. (N.S.), Volume 17, Number 1 (1987)
PDF
Bull. Amer. Math. Soc. 17 (1987)
Recent developments in information-based complexity
Edward W. Packel and Henryk Wo┼║niakowski PDF
Bull. Amer. Math. Soc. 17 (1987), 9-36
The Yamabe problem
John M. Lee and Thomas H. Parker PDF
Bull. Amer. Math. Soc. 17 (1987), 37-91
Quantum field theory in ninety minutes
Paul Federbush PDF
Bull. Amer. Math. Soc. 17 (1987), 93-103
Amalgamations and the Kervaire problem
S. M. Gersten PDF
Bull. Amer. Math. Soc. 17 (1987), 105-108
Group actions and equivariant Lipschitz analysis
Mel Rothenberg and Shmuel Weinberger PDF
Bull. Amer. Math. Soc. 17 (1987), 109-112
Induction theorems for infinite groups
John A. Moody PDF
Bull. Amer. Math. Soc. 17 (1987), 113-116
Globalizations of Harish-Chandra modules
Wilfried Schmid and Joseph A. Wolf PDF
Bull. Amer. Math. Soc. 17 (1987), 117-120
On the decidability of Diophantine problems in combinatorial geometry
Bernd Sturmfels PDF
Bull. Amer. Math. Soc. 17 (1987), 121-124
The degree of a Severi variety
Ziv Ran PDF
Bull. Amer. Math. Soc. 17 (1987), 125-128
Representations of mod $p$ Lie algebras
Eric M. Friedlander and Brian J. Parshall PDF
Bull. Amer. Math. Soc. 17 (1987), 129-132
BMO on the Bergman spaces of the classical domains
C. A. Berger, L. A. Coburn and K. H. Zhu PDF
Bull. Amer. Math. Soc. 17 (1987), 133-136
Isospectral Riemannian metrics and potentials
Dennis M. Deturck and Carolyn S. Gordon PDF
Bull. Amer. Math. Soc. 17 (1987), 137-139
Smooth nontrivial 4-dimensional $s$-cobordisms
Sylvain E. Cappell and Julius L. Shaneson PDF
Bull. Amer. Math. Soc. 17 (1987), 141-143
Erratum
PDF
Bull. Amer. Math. Soc. 17 (1987), 210

Book Reviews
Book reviews do not contain an abstract. You may download each review in this issue using the links below.

Finite groups of Lie type. Conjugacy classes and complex characters, by Roger W. Carter.
Reviewer: T. A. Springer
Review information PDF
Bull. Amer. Math. Soc. 17 (1987), 145-148
The arithmetic of elliptic curves, by Joseph H. Silverman.
Reviewer: J. W. S. Cassels
Review information PDF
Bull. Amer. Math. Soc. 17 (1987), 148-149
Geometry of CR-submanifolds, by Aurel Bejancu.
Reviewer: Bang-yen Chen
Review information PDF
Bull. Amer. Math. Soc. 17 (1987), 149-152
Noncommutative harmonic analysis, by Michael E. Taylor.
Reviewer: Robert S. Strichartz
Review information PDF
Bull. Amer. Math. Soc. 17 (1987), 152-156
Near-rings and their links with groups, by J. D. P. Meldrum.
Reviewer: Günter F. Pilz
Review information PDF
Bull. Amer. Math. Soc. 17 (1987), 156-160
Theory of codes, by Jean Berstel and Dominique Perrin.
Reviewer: Juhani Karhumäki
Review information PDF
Bull. Amer. Math. Soc. 17 (1987), 161-167
Positive operators, by C. D. Aliprantis and O Burkinshaw.
Reviewer: N. J. Kalton
Review information PDF
Bull. Amer. Math. Soc. 17 (1987), 168-169
On the Cauchy problem, by Sigeru Mizohata.
Reviewer: Michael Beals
Review information PDF
Bull. Amer. Math. Soc. 17 (1987), 169-176
Nonlinear approximation theory, by Dietrich Braess.
Reviewer: E. W. Cheney
Review information PDF
Bull. Amer. Math. Soc. 17 (1987), 176-177
Theory of limit cycles, by Ye Yan-qian, Cai Sui-lin, Chen Lan-sun, Huang Ke-cheng, Luo Ding-jun, Ma Zhi-en, Wang Er-nian, Wang Ming-shu and Yang Xin-an.
Reviewer: Allen Tannenbaum
Review information PDF
Bull. Amer. Math. Soc. 17 (1987), 178-180
Vanishing theorems on complex manifolds, by Bernard Shiffman and Andrew John Sommese.
Reviewer: Michael Schneider
Review information PDF
Bull. Amer. Math. Soc. 17 (1987), 180-183
Singularities of differentiable maps, Vol. 1. The classification of critical sets, caustics and wave fronts, by V. I. Arnol′d, S. M. Gusein-Zade and A. N. Varchenko.
Reviewer: C. T. C. Wall
Review information PDF
Bull. Amer. Math. Soc. 17 (1987), 183-186
The higher calculus: A history of real and complex analysis from Euler to Weierstrass, by Umberto Bottazzini.
Reviewer: C. Truesdell
Review information PDF
Bull. Amer. Math. Soc. 17 (1987), 186-189
Empirical processes with applications to statistics, by Galen R. Shorack and Jon A. Wellner.
Reviewer: Miklós Csörgő
Review information PDF
Bull. Amer. Math. Soc. 17 (1987), 189-200
Enigmas of chance. An autobiography, by Mark Kac.
Reviewer: Z. W. Birnbaum
Review information PDF
Bull. Amer. Math. Soc. 17 (1987), 200-202
Derivations, dissipations and group actions on $C^ *$-algebras, by Ola Bratteli.
Reviewer: Palle E. T. Jorgensen
Review information PDF
Bull. Amer. Math. Soc. 17 (1987), 202-209